MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left peroneal vessel.A 3.00x32mm promus premier¿ stent was advanced to treat the lesion.However, during procedure, the shaft delivery system broke upon delivery.The device was then retrieved by pulling the device out of the body over the wire.The procedure was completed with a different device.No patient complications were reported and the patient was alright.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od(outer diameter) was measured within maximum crimped stent profile measurement.A visual and microscopic examination of the tip found no damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found a hypotube break 260 mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the device found a slight kink in the inner polymer extrusion 8 mm proximal to the bi-component bond.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left peroneal vessel.A 3.00x32mm promus premier stent was advanced to treat the lesion.However, during procedure, the shaft delivery system broke upon delivery.The device was then retrieved by pulling the device out of the body over the wire.The procedure was completed with a different device.No patient complications were reported and the patient was alright.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6962637
Report Number2134265-2017-10345
Device Sequence Number16323250
Product Code NIQ
UDI-Device Identifier08714729844976
UDI-Public08714729844976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2018
Device Model NumberH7493952832300
Device Catalogue Number39528-3230
Device Lot Number0020443114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1